Cicatricial entropion associated with chronic dipivefrin application

Andrea O. D'Ostroph, Roger Dailey

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

Purpose: To report patients who presented to the oculoplastics department for repair of cicatrical entropion after topical use of dipivefrin. To discuss the possible mechanisms of action and highlight the potential detrimental effects of dipivefrin on palpebral conjunctiva. Methods: Retrospective consecutive noncomparative case series. Nine eyes from 6 patients, 74 years to 90 years of age, referred by ophthalmologists for repair of cicatricial entropion after at least 2 years of twice-a-day application of dipivefrin. Results: After cessation of topical dipivefrin application and successful surgical repair of entropion, no recurrence of signs or symptoms has been reported. Moderate lymphocytic infiltration of the substantia propria of the conjunctiva of both upper and lower lid specimens was present, as was scarring and keratinization of the epithelium. Conclusions: Cicatrization in the substantia propria of the conjunctiva by excessive lymphocytic infiltration after topically administered antiglaucoma drugs including dipivefrin is a possible mechanism of action for entropion.

Original languageEnglish (US)
Pages (from-to)328-331
Number of pages4
JournalOphthalmic Plastic and Reconstructive Surgery
Volume17
Issue number5
Publication statusPublished - 2001

    Fingerprint

ASJC Scopus subject areas

  • Ophthalmology
  • Surgery

Cite this